Format

Send to

Choose Destination
Eur J Pediatr. 2012 Apr;171(4):735-6. doi: 10.1007/s00431-011-1645-9. Epub 2011 Dec 28.

Iatrogenic Cushing syndrome due to nasal steroid drops.

Author information

1
Clinics of Pediatric Endocrinology, Dr. Sami Ulus Research and Training Hospital of Women's and Children's Health and Diseases, Ankara, Turkey. veyselbas@yahoo.com

Abstract

Iatrogenic Cushing syndrome may occur as an undesirable outcome of high-dose glucocorticoids treatments. This may also cause hypothalamus-hypophysis-adrenal axis suppression. While this situation may be caused more frequently with oral and topical glucocorticoid therapy, iatrogenic Cushing syndrome in childhood, caused by steroid-containing nasal drops, is a rare event. Hereby, we present a baby who developed iatrogenic Cushing syndrome induced by long-term use of steroid-containing nasal drops for choanal atresia. In conclusion, the serious side effects of the nasal drops should have been explained to the family, and their long-term use should have been refrained.

PMID:
22203429
DOI:
10.1007/s00431-011-1645-9
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center